Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 15, 2011, 3:36 PM CDT for Acadia Parish, Louisiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 15, 2011, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:52 PM CDT | HAIL 0.25 | Rayne, LA | PEA SIZED HAIL REPORTED BY OFF DUTY NWS METEOROLOGIST |
| Apr 15, 4:03 PM CDT | HAIL 0.25 | Duson, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2429 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
434
WUUS54 KLCH 152036
SVRLCH
LAC001-152115-
/O.NEW.KLCH.SV.W.0045.110415T2036Z-110415T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...IOTA...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER IOTA...MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAXIE BY 345 PM CDT...
BRANCH AND RAYNE BY 355 PM CDT...
MIRE BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3020 9257 3034 9261 3035 9261 3040 9218
3023 9218
TIME...MOT...LOC 2036Z 259DEG 35KT 3028 9249
$$4 follow-up statements
511 WWUS54 KLCH 152044 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 344 PM CDT FRI APR 15 2011 LAC001-152115- /O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/ ACADIA LA- 344 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL ACADIA PARISH... AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAXIE..MOVING EAST AT 95 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA. && LAT...LON 3021 9250 3035 9249 3040 9218 3023 9218 TIME...MOT...LOC 2044Z 274DEG 84KT 3026 9227 $$ BRAZZELL
080 WWUS54 KLCH 152046 CCA SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 PM CDT FRI APR 15 2011 LAC001-152115- /O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/ ACADIA LA- 346 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL ACADIA PARISH... AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RAYNE..MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF BRANCH BY 350 PM CDT... RAYNE BY 355 PM CDT... MIRE BY 400 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA. && LAT...LON 3021 9250 3035 9249 3040 9218 3023 9218 TIME...MOT...LOC 2046Z 274DEG 28KT 3026 9233 $$ BRAZZELL
302 WWUS54 KLCH 152051 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CDT FRI APR 15 2011 LAC001-152115- /O.CON.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/ ACADIA LA- 351 PM CDT FRI APR 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EAST CENTRAL ACADIA PARISH... AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAYNE..MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MIRE BY 400 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA. && LAT...LON 3034 9232 3040 9218 3023 9218 3022 9236 TIME...MOT...LOC 2051Z 268DEG 34KT 3026 9227 $$ BRAZZELL
935 WWUS54 KLCH 152100 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 PM CDT FRI APR 15 2011 LAC001-152110- /O.CAN.KLCH.SV.W.0045.000000T0000Z-110415T2115Z/ ACADIA LA- 400 PM CDT FRI APR 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ACADIA PARISH IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3034 9232 3040 9218 3023 9218 3022 9236 TIME...MOT...LOC 2100Z 268DEG 34KT 3026 9217 $$ BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:14 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 15, 1:14 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 114 PM CDT FRI APR 15 2011 .DISCUSSION... 18Z TAFS && .AVIATION... A COLD FRONT BISECTS THE AREA THIS AFTERNOON. THE FRONT HAS MADE IT THROUGH BPT AS WELL AS AEX AND SHOULD CLEAR ALL SITES BY 22Z. WINDS AHEAD OF THE FRONT WILL BE STRONG AND GUSTY OUT OF THE SOUTH. AS THE FRONT PASSES WINDS WILL SHIFT TO WESTERLY THEN NORTHWESTERLY BUT WILL REMAIN STRONG AND GUSTY THROUGH THE EVENING. NORTHWESTERLY WINDS WILL LESSEN SOMEWHAT DURING THE OVERNIGHT HOURS TONIGHT BUT A TIGHT PRESSURE GRADIENT WILL REDEVELOP ACROSS THE AREA BY MID MORNING SATURDAY BETWEEN A STRONG LOW OVER THE GREAT LAKE AND A DEVELOPING HIGH OVER EAST TEXAS. AS THE HIGH BUILDS INTO THE AREA SATURDAY AFTERNOON WINDS WILL SLOWLY WEAKEN. && 66 .PREV DISCUSSION... /ISSUED 745 AM CDT FRI APR 15 2011/ UPDATE... ZONES AND GRIDS UPDATED TO REFLECT TORNADO WATCH NUMBER 140 THAT SPC HAS ISSUED FOR VERNON...RAPIDES...AND AVOYELLES PARISHES UNTIL 3 PM CDT. DISCUSSION... LATEST UPPER AIR AND LAPS ANALYSIS SHOWS MORE FAVORABLE HELICITY VALUES ACROSS CENTRAL LOUISIANA WITH VALUES OVER 300. CONVERGENCE ZONE AND LESS OF A CAP COULD PUT VERNON...RAPIDES AND AVOYELLES PARISHES IN THE TAIL END OF A GENESIS AREA FOR SUPERCELLS OVER THE NEXT FEW HOURS...AND THUS SPC HAS A TORNADO WATCH IN EFFECT FOR THOSE PARISHES. FURTHER SOUTH...STRONGER CAP IS IN PLACE WITH LOWER HELICITY VALUES...AND AT THIS POINT SHOWER ACTIVITY IS NOT EXPECTED TO BE TOO STRONG. RUA PREV DISCUSSION... /ISSUED 651 AM CDT FRI APR 15 2011/ AVIATION... A COLD FRONT CURRENTLY EXTENDS FROM KTXK TO KCLL. AHEAD OF THE FRONT...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...KEPT VCTS IN FOR ALL TAF SITES THIS MORNING UNTIL FROPA WHICH LOOKS MOVE THROUGH KBPT AROUND 16Z- 18Z...KLCH AND KAEX 17Z-19Z...KLFT AND KARA 19Z-21Z. MVFR CIGS WILL PREVAIL. WINDS WILL GRADUALLY BECOME MORE SWRLY THIS MORNING AS THE FRONT APPROACHES THE AREA...WITH WINDS GUSTING TO 20-25 KT...THEN SHIFTING TO THE W/NW ONCE THE FRONT PASSES. DRIER AIR WILL MOVE IN BEHIND THE FRONT...BRINGING CLEARING SKIES BY LATE AFTN INTO EARLY EVENING. VFR CONDITIONS WILL PREVAIL TONIGHT WITH NW WINDS DIMINISHING. PREV DISCUSSION... /ISSUED 427 AM CDT FRI APR 15 2011/ DISCUSSION... STRONG LOW PRESSURE STORM SYSTEM THIS EARLY MORNING IS CENTERED OVER KANSAS WITH A DRY LINE/COLD FRONT EXTENDING FROM THE LOW INTO CENTRAL TEXAS. A PRE-FRONTAL TROF HAS KICKED OFF A LINE OF STRONG TO SEVERE STORMS NORTH OF THE FORECAST AREA IN NORTHERN LOUISIANA AND EXTREME NORTHEAST TEXAS. TAIL END OF THIS LINE MAY BRUSH THE NORTHERN ZONES BEFORE DAYBREAK...HOWEVER IT LOOKS LIKE THE STRONGER STORMS WILL STAY NORTH OF THE FORECAST AREA AT THIS TIME. A VERY WARM AND HUMID AIR MASS IS LOCATED AHEAD OF THE FRONTAL SYSTEM ACROSS THE FORECAST AREA WITH TEMPERATURES SOME 15F PLUS DEGREES ABOVE NORMAL LOW VALUES WITH READINGS IN THE LOW TO MID 70S...AND DEW POINTS IN THE UPPER 60S TO LOWER 70S. LATEST UPPER AIR ANALYSIS HAD A DECENT CAP IN PLACE AROUND 8K FEET WITH ONLY AN OCCASIONAL SMALL ISOLATED LIGHT SHOWER BEING ABLE TO DEVELOP BENEATH THE CAP DURING THE OVERNIGHT. STORM SYSTEM WILL MOVE SLOWLY OFF TO THE EAST TODAY WITH STRONG MID/UPPER LEVEL JET EJECTING AROUND THE MAIN UPPER LEVEL LOW. THIS WILL HELP PUSH THE DRY LINE...AND QUICKLY ON ITS HEELS...THE COLD FRONT INTO THE FORECAST AREA BY LATE MORNING...REACHING BEYOND THE SABINE RIVER BASIN BY NOON...AND ACROSS ACADIANA BY MID-AFTERNOON. THE BIG QUESTION WILL BE...CAN THE CAP BE BROKEN. HAVE NOT SEEN ANYTHING WITH RECENT GUIDANCE...OR WITH BEHAVIOR OF SYSTEM SO FAR...THAT LEADS TO FRONT HAVING ENOUGH LOW LEVEL CONVERGENCE AND FRONTAL LIFT TO LEAD TO WIDESPREAD ACTIVITY ACROSS THE FORECAST AREA. THEREFORE...THE ONGOING SMALL POPS SEEM TO BE THE WAY TO GO. IF THE FRONT CAN GET THINGS POPPING THROUGH THE CAP...THEN GOOD EXPECTED INSTABILITY WITH CAPE OVER 2500 J/KG...MID LEVEL SPEED MAX WITH WINDS OVER 60 KNOTS...AND 7H-5H DEW POINT DEPRESSION BETWEEN 15-20C...COULD MEAN STRONG DOWN BURST WIND POTENTIAL...ESPECIALLY OVER ACADIANA AND ALONG THE ATCHAFALAYA BASIN...BY LATE MORNING INTO THE EARLY AFTERNOON...AND SPC HAS EASTERN ZONES OUTLINED IN A SLIGHT RISK. DRIER AIR WILL QUICKLY OVERTAKE THE AREA FROM WEST TO EAST DURING THE AFTERNOON HOURS ENDING THE SLIM RAIN CHANCES. A MUCH COOLER NIGHT WILL THEN BE IN STORE WITH LOW DEW POINTS...CLEAR SKIES AND LIGHT WINDS. AIR MASS MODIFICATION THEN BEGINS ON SUNDAY AS WINDS RETURN OFF THE GULF. RIDGE OVER THE SOUTHEAST U.S. SHOULD KEEP ANY FRONT/STORM SYSTEMS AWAY FROM THE FORECAST AREA NEXT WEEK. THE FORECAST AREA SHOULD EXPECTED VERY MINIMAL...IF ANY RAIN CHANCES...WITH MAINLY WARM...HUMID AND BREEZY CONDITIONS FOR THE MAJORITY OF THE WEEK. RUA MARINE... MODERATE SOUTHERLY WINDS OCCURRING THIS EARLY MORNING OVER THE COASTAL WATERS AS STRONG LOW PRESSURE SYSTEM IS LOCATED OVER THE PLAINS. SMALL CRAFT EXERCISE CAUTION CRITERIA WILL CONTINUE THROUGH THE MORNING HOURS...THEN WINDS WILL RELAX SLIGHTLY THIS AFTERNOON AS A FRONTAL SYSTEM APPROACHES. THIS COLD FRONT WILL MOVE WEST TO EAST ACROSS THE COASTAL WATERS DURING THE AFTERNOON WITH WINDS BECOMING WEST...THEN BY THIS EVENING NORTHWEST. WINDS WILL ALSO INCREASE AGAIN BEHIND THE FRONT WITH THE LIKELIHOOD OF AT-LEAST EXERCISE CAUTION CRITERIA THROUGH THE NIGHT INTO EARLY SATURDAY MORNING. NORTH WINDS WILL BEGIN TO DECREASE ON SATURDAY AS HIGH PRESSURE SETTLES OVER THE REGION...BEFORE TURNING AROUND TO THE EAST AND EVENTUALLY SOUTHEAST ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST. RUA FIRE WEATHER... ELEVATED FIRE DANGER THIS AFTERNOON INTERIOR SOUTHEAST TEXAS AND ENTIRE AREA ON SATURDAY... LOWER DEW POINTS WILL MOVE INTO INTERIOR SOUTHEAST BY LATE MORNING INTO THE AFTERNOON HOURS AS A COLD FRONT/DRY LINE MOVES THROUGH. NOT EXPECTING ANY SIGNIFICANT RAINFALL TOTALS AS ANY SHOWER ACTIVITY WILL BE ISOLATED. SO GROUND CONDITIONS WILL REMAIN DRY WITH KBI OVER 500. THE LOWER DEW POINTS WILL ALSO LOWER THE MIN RELATIVE HUMIDITY READINGS INTO THE UPPER 20 PERCENT RANGE. THE 20 FT WINDS ARE AROUND 10 TO 15 KNOTS...AND THEREFORE THE COMBINATION OF THESE DO NOT QUITE REACH RED FLAG CRITERIA AS THEY DO FURTHER TO THE WEST AND NORTHWEST. THEREFORE...WILL NOT UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. WILL ISSUE A FIRE DANGER STATEMENT AND HIGHLIGHT IN BOTH THE HAZARDOUS WEATHER OUTLOOK AND THE FIRE WEATHER FORECAST THE ELEVATED FIRE DANGER. ON SATURDAY...A VERY DRY AIR MASS WILL SETTLE OVER THE REGION. MIN AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE 15 TO 20 PERCENT RANGE. ONCE AGAIN GROUND CONDITIONS WILL BE VERY DRY AS NOT EXPECTING TOO MANY SITES WILL SEE SIGNIFICANT RAINFALL TODAY. WIND SPEEDS HOWEVER ON SATURDAY ARE STILL AROUND 10 KNOTS...AND THIS WOULD NOT QUITE REACH RED FLAG CRITERIA. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 50 79 49 78 66 / 0 0 0 0 10 KBPT 49 79 48 78 67 / 0 0 0 0 10 KAEX 46 77 44 81 61 / 0 0 0 0 10 KLFT 53 78 50 79 62 / 10 0 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 15, 5:13 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 513 AM CDT FRI APR 15 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-161115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 513 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA WITH A CHANCE OF SHOWERS AND POSSIBLY A FEW THUNDERSTORMS. A MUCH DRIER AIR MASS WILL MOVE IN BEHIND THE FRONT. STORMS...IF ANY STORM CAN DEVELOP AHEAD OF THE FRONT...ESPECIALLY LATE THIS MORNING OR EARLY AFTERNOON...THEY WILL HAVE THE POTENTIAL FOR STRONG GUSTY STRAIGHT-LINE DOWN-BURST WINDS. THE BEST CHANCE FOR THE STORMS WILL BE OVER ACADIANA AND THE ATCHAFALAYA BASIN. FIRE DANGER...LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON OVER INTERIOR SOUTHEAST TEXAS COMBINED WITH VERY DRY GROUND CONDITIONS WILL BRING AN ELEVATED FIRE DANGER...ESPECIALLY FOR WOODS AND GRASS FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED FIRE DANGER WILL BE IS STORE FOR SATURDAY AS A VERY DRY AIR MASS WILL BE IN PLACE. MINIMUM RELATIVE HUMIDITY VALUES WILL BE BELOW 20 PERCENT...AND WHEN COMBINED WITH VERY DRY GROUND CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER...ESPECIALLY FOR WOODS AND GRASS FIRES. HUMIDITY VALUES WILL BEGIN TO INCREASE ON SUNDAY AS WINDS AGAIN RETURN OFF THE GULF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-161115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 513 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT MODERATE ONSHORE WINDS WILL BECOME MODERATE OFFSHORE TONIGHT AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE ONSHORE WINDS ARE FORECAST FOR MONDAY THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Local storm report, Apr 15, 9:55 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL ALEXANDRIA 31.29N 92.46W
04/15/2011 E0.50 INCH RAPIDES LA BROADCAST MEDIA
KALB RELAYED A REPORT OF MARBLE SIZED HAIL IN THE MARTIN
PARK SUBDIVISION OF ALEXANDRIA.
0815 AM TSTM WND DMG 4 SSE SIMPSON 31.20N 93.00W
04/15/2011 VERNON LA BROADCAST MEDIA
RECEIVED PHOTOS OF 2 TREES DOWNED NEAR HICKS.
&&
DJONESSpecial weather statement, Apr 15, 2:10 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 210 PM CDT FRI APR 15 2011 LAZ041>043-152015- ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA- 210 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 315 PM CDT... AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LEBLEU SETTLEMENT...MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LEBLEU SETTLEMENT BY 215 PM... IOWA BY 220 PM... FENTON BY 240 PM... WELSH BY 250 PM... PINE ISLAND BY 300 PM... JENNINGS AND EVANGELINE BY 315 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3046 9257 3019 9252 3015 9318 3033 9321
Special weather statement, Apr 15, 2:19 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
219 PM CDT FRI APR 15 2011
LAZ029-032-033-152000-
AVOYELLES LA-EVANGELINE LA-ST. LANDRY LA-
219 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES...EVANGELINE AND ST.
LANDRY PARISHES UNTIL 300 PM CDT...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER WHITEVILLE...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MORROW BY 225 PM...
BIG CANE AND LEBEAU BY 230 PM...
GOUDEAU BY 235 PM...
DUPONT BY 245 PM...
BAYOU CURRENT BY 255 PM...
SIMMESPORT BY 300 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3103 9174 3098 9180 3088 9179 3086 9181
3085 9179 3082 9180 3079 9175 3078 9175
3067 9216 3083 9224 3104 9174Special weather statement, Apr 15, 2:23 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CDT FRI APR 15 2011
LAZ029-152015-
AVOYELLES LA-
223 PM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 315 PM
CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER EAST CENTRAL AVOYELLES PARISH...MOVING EAST
AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISH.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3125 9179 3124 9174 3122 9172 3122 9169
3120 9167 3118 9168 3115 9170 3112 9170
3110 9183 3127 9188 3128 9184Local storm report, Apr 15, 2:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL IOWA 30.24N 93.01W
04/15/2011 E0.25 INCH CALCASIEU LA LAW ENFORCEMENT
IOWA POLICE DEPARTMENT REPORTED PEA SIZED HAIL OCCURRING
IN THE CITY OF IOWA.
&&
JNUNNSpecial weather statement, Apr 15, 3:08 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 308 PM CDT FRI APR 15 2011 LAZ043>045-052-152100- UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-ACADIA LA- 308 PM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...ACADIA AND ST. MARTIN PARISHES UNTIL 400 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS OVER DUSON...MOVING EAST AT 35 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... SCOTT BY 315 PM... LAFAYETTE BY 320 PM... BROUSSARD BY 325 PM... BREAUX BRIDGE BY 335 PM... THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY EVENING FOR SOUTHWESTERN LOUISIANA. LAT...LON 3031 9175 3017 9178 3012 9223 3028 9229
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:12 AM CDT | Special Weather Statement | LCH | Rapides | 63 min |
| Apr 15, 8:23 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 67 min |
| Apr 15, 9:11 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 42 min |
| Apr 15, 2:10 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 65 min |
| Apr 15, 2:19 PM CDT | Special Weather Statement | LCH | Avoyelles | 41 min |
| Apr 15, 2:23 PM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
| Apr 15, 2:25 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 50 min |
| Apr 15, 2:35 PM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 25 min |
| Apr 15, 2:45 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 45 min |
| Apr 15, 3:08 PM CDT | Special Weather Statement | LCH | Lafayette | 52 min |
| Apr 15, 3:15 PM CDT | Small Craft Advisory | LCH | 19 hr | |
| Apr 15, 3:15 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 16 min |
| Apr 15, 3:53 PM CDT | Special Weather Statement | LCH | Saint Martin | 52 min |
| Apr 15, 3:55 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 20 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.